Jump to content

Photo

Anyone Experience Redness With Hydroquinone?


5 replies to this topic

#1 skdody

skdody

    Junior Member

  • Members
  • Posts & Likes
    Posts: 28
    Likes: 0
About Me
  • Joined: 24-November 11

Posted 22 May 2013 - 06:26 PM

I used 4% hydroquinone cream once overnight for my red/brown marks and it turned very red.

It's been 2 days since I used the cream and the redness got bit lighter but its still there.

I haven't gone outside since I used the cream and always wore suncream even at home.

So my question is will the redness completely disappear? and approx how long will it take to disappear?



#2 aquasea

aquasea

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 401
    Likes: 77
About Me
  • Gender:Not Telling
  • Joined: 22-November 09

Achievements

     

Posted 23 May 2013 - 01:40 AM

Hi Skdody,

I have used (& previously recommended) hydroquinone. But it's highly toxic. However, I've now learned there are FAR better products that are not harmful. So, I no longer recommend hydroquinone.

And it sounds like it is too strong for your skin. SO PLEASE STOP USING IT ASAP! Instead, look for quality natural, non-toxic lightening products with B3 niacinamide etc. Or you can buy pure B3 Niacinamide (i.e. from www.newdirections.com.au) and add a VERY SMALL sprinkle to a carrier oil (like grapeseed oil) and apply it to your skin evenly. Just don't get it near your lips or it will lighten them!

Buy a reputable product with a safe amount of B3. It's best not to use this alone, it is a strong product & could damage your skin otherwise. And there are other quality natural lightening products out there, so try those instead and throw away the hydroquinone!!

~ Peace ~


Edited by aquasea, 26 May 2013 - 04:03 AM.

  • Everyone has a doctor in him or her; we just have to help it in its work. The natural healing force within each one of us is the greatest force in getting well.
  • Our food should be our medicine.
  • Walking is man's best medicine.
  • As to diseases make a habit of two things - to help, or at least, to do no harm.
  • Prayer indeed is good, but while calling on [God], a man should himself lend a hand.

All quotes by ~ Hippocrates, "Father of Modern Medicine"


#3 snsdgirl14

snsdgirl14

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 601
    Likes: 140
About Me
  • Gender:Female
  • Joined: 07-January 12

Achievements

     

Posted 24 May 2013 - 12:24 AM

Every time I've used hydroquinone, my skin turned red, too. One time it even scabbed over since the product basically burned my skin. IMO, turning red isn't a good sign. Your skin might be very sensitive like mine. There are way better ways to fade your marks than hydroquinone. 


[CURRENT REGIMEN]

AM:

Wash with La Roche-Posay Effaclar Foaming Gel (European version) + Clarisonic Mia

Apply CeraVe AM Moisturizer w/ SPF 30

Apply Aczone (dapsone) 
 

 

PM:

Wash with La Roche-Posay Effaclar Foaming Gel + Clarisonic Mia
Apply CeraVe PM Moisturizer 
Apply Epiduo (adapalene + benzoyl peroxide)
50 mg of Spironolactone 

 

[CURRENT STATUS]
90% clear

 


#4 aquasea

aquasea

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 401
    Likes: 77
About Me
  • Gender:Not Telling
  • Joined: 22-November 09

Achievements

     

Posted 26 May 2013 - 04:07 AM

Never tried this but this might be good?? http://www.mederma.com/products or this http://www.civantski...p/products.html
??? Of course, you can try beta glucan liquid from New Directions too...this is suppose to help rebuild the skin.

 


Edited by aquasea, 26 May 2013 - 05:26 AM.

  • Everyone has a doctor in him or her; we just have to help it in its work. The natural healing force within each one of us is the greatest force in getting well.
  • Our food should be our medicine.
  • Walking is man's best medicine.
  • As to diseases make a habit of two things - to help, or at least, to do no harm.
  • Prayer indeed is good, but while calling on [God], a man should himself lend a hand.

All quotes by ~ Hippocrates, "Father of Modern Medicine"


#5 collegeboy84

collegeboy84

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 317
    Likes: 66
About Me
  • Gender:Male
  • Location:California
  • Interests:Stereotypes are true.
    Half Italiano so I love my pasta. But...
    I'm also half Japanese so I like my Terriaki Chicken too!
    100% Hapa
    Studying til I pass out!
  • Joined: 16-September 11

Achievements

     

Posted 27 May 2013 - 09:14 PM

I used 4% hydroquinone cream once overnight for my red/brown marks and it turned very red.

It's been 2 days since I used the cream and the redness got bit lighter but its still there.

I haven't gone outside since I used the cream and always wore suncream even at home.

So my question is will the redness completely disappear? and approx how long will it take to disappear?

When I had the 100%ablative CO2 smoothbeam laser done on my skin, I had hyperpigmentation from the laser for neartly 4-5 months. In that time I did a lot of experimenting with hydroquinone ,retinoids and other bleaching agents. What I have found is my redness went away faster when I applied nothing, except for a light moisturizer at night. Everything else irritated the skin and ultimately made my lasered area much more prominent.


My 3 co2 laser fraxel:repair journal w/ photos-

http://www.acne.org/...s/#entry3248488

 

 

Good read-

http://ajcn.nutritio...t/86/1/107.full


#6 skdody

skdody

    Junior Member

  • Members
  • Posts & Likes
    Posts: 28
    Likes: 0
About Me
  • Joined: 24-November 11

Posted 28 May 2013 - 03:55 AM

Thanks all. Redness was mostly all gone after 5 days. I won't be using hydroquinone anymore. I think it does more harm to my skin than good.

 

aquasea - I'm don't know about mederma but I have used Meladerm previously for about a year. I didn't see much improvement with it :(




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users